Wisconsin, 2019Damaging Winds in Wisconsin, June 30, 2019
June 30, 2019 · NWS MKX · 21 events in 10 counties and zones
A couple lines of strong to severe thunderstorms near a warm front moved south across southern WI from the late morning through the afternoon. Numerous trees were downed in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $98,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple lines of strong to severe thunderstorms near a warm front moved south across southern WI from the late morning through the afternoon. Numerous trees were downed in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 30, 5:54 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 5:54 AM CST, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
654 AM CDT Sun Jun 30 2019
.UPDATE...
Have bumped precip chances up a bit and also moved the timing an
hour or so earlier based on latest radar trends. Radar
reflectivities have weakened a little across the western half of
the line of storms, though the cloud tops are showing no signs of
warming. Also lowered temps a bit for the first part of the day,
with clouds already moving in along with the expected rain later.
If this moves through fast enough, could see a window of time for
temps to recover mid to late afternoon.
&&
.AVIATION(12Z TAFS)...
VFR conditions are expected into the mid-morning hours. It still
looks like thunderstorms will move through southern Wisconsin
today. Latest timing suggests storms will arrive in the north by
16Z, working through the area through mid-afternoon. There is
still some uncertainty with how well this line of storms will
survive and if the timing will stay on track. When the storms do
eventually arrive, there is a chance that some of them may be
severe, with damaging winds the primary threat.
More storms will be possible tonight, though confidence in timing
is on the low side for now. Lower visibilites and possibly
ceilings will be possible with any thunderstorms over the next 24
hours.
&&
.PREV DISCUSSION... (Issued 301 AM CDT Sun Jun 30 2019)
SHORT TERM...
Today and tonight...Forecast confidence is medium:
A complex of thunderstorms continues to push southeastward across
northern Minnesota early this morning. These storms have formed
within a fairly tight instability gradient. The gradient along
with storm motion and propagation vectors suggest this complex
will continue to head southeastward through the morning. Mesoscale
models present a couple different solutions. One group of
solutions wipes out the current storms later this morning and
fires more storms late afternoon along the leftover boundary,
which would keep southern Wisconsin dry until evening. Another
group of solutions keeps the current storms rolling right into the
forecast area. Given no obvious reason for the current complex to
die, leaned the forecast toward the latter solution. Tracking the
upstream storms' current motion would bring them to the northern
forecast area by around noon, with storms clearing the south
between 3 and 4. The storms will have a chance to be severe, with
strong winds being the primary threat.
The other big issue today is temperatures. Sided temperatures
toward the earlier arrival of storms. Any variation in this though
will impact temps quite a bit. Temps aloft will be quite toasty
today, so a slower arrival of clouds/precip will allow temps to
easily pass forecast highs. Mid 90s wouldn't be out of the
question in the southwest with heat indices over 100 given plenty
of sunshine into mid- afternoon. If the storms arrive quicker and
cloud debris hangs through the afternoon, the forecast highs are
probably too warm.
More storms will be possible tonight given this airmass hanging
around and waves occasionally passing through. Not a lot of model
agreement with timing though, so kept precip chances in the 30 to
50 percent range most of the night. It should be mild again
tonight given the airmass and plenty of clouds expected.
LONG TERM...
Monday and Monday Night...Forecast Confidence Low to Moderate.
Thunderstorms will likely be ongoing along the frontal boundary
Monday morning, which should either be across the northern portion
of the forecast area, or just north of. Its position will be
dependent on how things play out today and tonight, so lots of
uncertainty here. Overall, the boundary should shift north with
time on Monday, as the upper ridge strengthens a bit over the
lower Missouri Valley. Very warm temperatures will continue, with
highs in the upper 80s to around 90.
Tuesday and Wednesday...Forecast Confidence Low.
The surface front will continue to wiggle around the central part
of the state on Tuesday, with percolating shower and thunderstorm
activity within its vicinity. A weak shortwave coming out of the
Rockies will try to undercut the northern periphery of the ridge
on Tuesday, which may result in a slight uptick in storm coverage
by afternoon. Plenty of instability but marginal shear will
continue to result in a disorganized, conditional severe threat
with any activity.
Forecast confidence is especially low for Wednesday, as much will
depend on the aforementioned shortwave and the evolution of
thunderstorms on Tuesday. The chance for thunderstorms will
continue, though potential will be ultimately be focused wherever
the effective front lies.
Thursday through next Sunday...Forecast Confidence Low to
Moderate.
Warm and humid conditions will persist through the remainder of
the workweek into the at least the first part of the weekend, as
the upper level flow becomes a bit more zonal. The warm and humid
airmass will provide sufficient instability for at least scattered
thunderstorms, likely with a diurnal peak in late afternoon and
early evening.
A stronger wave is still progged to push through the northern
Great Lakes over the weekend. If this eventually takes place, it
would likely push a frontal boundary through the area, bringing
with it a cooler and less humid airmass.
AVIATION(09Z TAFS)...
Could see some patchy fog develop overnight through early morning,
but otherwise VFR conditions are expected through the morning
hours. Keeping an eye on the storms over northern Minnesota, as
this activity is expected to eventually reach southern Wisconsin.
Latest timing suggests storms will arrive in the north by around
noon, working through the area through mid- afternoon. Will adjust
the timing as needed as the arrival details of the storms become
more clear over the next few hours. Some models still wipe this
activity out then develop more later today, so confidence isn't
particularly high yet. When the storms do eventually arrive, there
is a chance that some of them may be severe, with damaging winds
the primary threat.
More storms will be possible tonight, though confidence in timing
is on the low side for now. Lower visibilites and possibly
ceilings will be possible with any thunderstorms over the next 24
hours.
MARINE...
Winds and waves will be on the low end through much of the
upcoming week. There will be a chance for thunderstorms most days.
Some of the storms may be severe over the next couple days. There
could be come fog over the lake at times through the next few days
given the warm and humid airmass.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Update...DDV
Today/Tonight and Aviation/Marine...DDV
Monday THROUGH Saturday...Boxell
Hazardous weather outlook, Jun 30, 5:02 AM CST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
602 AM CDT Sun Jun 30 2019
WIZ046-047-051-052-056>060-062>072-011115-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
602 AM CDT Sun Jun 30 2019
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
A complex of thunderstorms is expected to approach the area from
the northwest starting during the mid to late morning hours.
Severe weather is possible with these storms, with wind gusts in
excess of 60 MPH as the primary risk.
Additional thunderstorms will be possible later this evening and
tonight. A few strong storms will be possible with this activity
as well.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will continue on a near daily basis
through the coming week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
LMZ643>646-011115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
602 AM CDT Sun Jun 30 2019
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Thunderstorms will approach the lake later today, most likely from
late morning into early afternoon. Wind gusts in excess of 60 MPH
will be possible with this activity.
Additional thunderstorms will be possible later this evening into
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will continue on a near daily basis
through the coming week.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011115-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
602 AM CDT Sun Jun 30 2019
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
An area of thunderstorms will approach Lake Michigan from the
northwest later today, mainly impacting the southern half of the
lake. Wind gusts in excess of 60 MPH will be possible with this
activity.
Additional thunderstorms will be possible later this evening and
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will continue on a near daily basis
through the coming week.
Patchy fog will be possible at times as a humid airmass remains
across the cooler water. This risk will be greatest across the
northern half of the lake.
www.weather.gov/mkx
In the hours before
Special weather statement, Jun 30, 8:39 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
939 AM CDT Sun Jun 30 2019
WIZ046-047-056>058-301530-
Dodge-Columbia-Green Lake-Marquette-Sauk-
939 AM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE...
COLUMBIA...MARQUETTE...SAUK AND NORTHWESTERN DODGE COUNTIES...
At 937 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Hartman Creek State Park
to near Bangor. Movement was southeast at 50 mph.
Winds in excess of 40 to 50 mph and pea size hail are possible with
these storms.
Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Berlin, Poynette, Pardeeville,
Randolph, Montello, Markesan, Westfield, Princeton, Rio, Green Lake,
Cambria, Lawrence and Fox Lake.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4363 8889 4363 8883 4352 8882 4321 9019
4355 9019 4356 9031 4364 9031 4364 8960
4398 8960 4398 8889
TIME...MOT...LOC 1437Z 334DEG 43KT 4423 8918 4383 9103
MRCThunderstorm Wind, Marquette
- When
- June 30, 9:20 AM CST to 9:55 AM CST
- Where
- Marquette County, 0.39 mi SW of Oxford to 7.29 mi SSE of Glenoak
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 43.776, -89.575
Scattered branches and trees down throughout the county.
Thunderstorm Wind, Sauk
- When
- June 30, 9:20 AM CST to 9:25 AM CST
- Where
- Sauk County, 0.81 mi NNW of Lake Delton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.590, -89.789
Scattered trees down including some large trees in the Lake Delton area.
Thunderstorm Wind, Sauk
- When
- June 30, 9:30 AM CST to 9:35 AM CST
- Where
- Sauk County, 0.85 mi NW of Baraboo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.480, -89.740
Scattered trees down including a few large trees in the Baraboo area.
Thunderstorm Wind, Columbia
- When
- June 30, 9:30 AM CST to 9:35 AM CST
- Where
- Columbia County, 7.39 mi WSW of Okee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.300, -89.710
Scattered trees down including a few large trees.
Thunderstorm Wind, Columbia
- When
- June 30, 9:40 AM CST to 9:45 AM CST
- Where
- Columbia County, 0.85 mi SW of Portage
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $12,000
- Reported by
- State Official
- Coordinates
- 43.540, -89.460
Widespread branches and trees down including some large in Portage.
Thunderstorm Wind, Columbia
- When
- June 30, 9:50 AM CST to 9:55 AM CST
- Where
- Columbia County, 0.49 mi WSW of Wyocena
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.498, -89.309
Widespread branches and trees down in Wyocena.
Thunderstorm Wind, Columbia
- When
- June 30, 10:00 AM CST to 10:05 AM CST
- Where
- Columbia County, 0.69 mi S of Poynette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 43.390, -89.400
Scattered branches and trees down in the Poynette area.
Thunderstorm Wind, Dodge
- When
- June 30, 10:25 AM CST to 10:30 AM CST
- Where
- Dodge County, 0.69 mi N of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 43.260, -88.630
Two young trees were snapped at their base.
Thunderstorm Wind, Dodge
- When
- June 30, 10:30 AM CST to 10:35 AM CST
- Where
- Dodge County, 0.73 mi N of Juneau
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 43.410, -88.703
A large tree blown down onto highway 26.
Thunderstorm Wind, Dane
- When
- June 30, 10:35 AM CST to 10:40 AM CST
- Where
- Dane County, 1.22 mi NW of Sun Prairie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.190, -89.220
Several branches and trees down in Sun Prairie.
Thunderstorm Wind, Dodge
- When
- June 30, 10:35 AM CST to 10:40 AM CST
- Where
- Dodge County, 0.5 mi W of Horicon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.450, -88.640
Scattered branches and trees down in the Horicon area.
Thunderstorm Wind, Jefferson
- When
- June 30, 10:40 AM CST
- Where
- Jefferson County, 0.86 mi NW of Watertown Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- CoCoRaHS
- Coordinates
- 43.180, -88.730
Observer reported a measure wind gust of 58 mph.
Thunderstorm Wind, Dodge
- When
- June 30, 10:42 AM CST to 10:48 AM CST
- Where
- Dodge County, 0.69 mi S of Ashippun
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.210, -88.520
Some siding blown off a house in Ashippun.
Thunderstorm Wind, Jefferson
- When
- June 30, 10:45 AM CST to 10:50 AM CST
- Where
- Jefferson County, 0.5 mi E of Ixonia
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 43.150, -88.590
Numerous branches and trees down in the Ixonia area with scattered tree damage over the remainder of the county.
Thunderstorm Wind, Waukesha
- When
- June 30, 10:55 AM CST to 11:55 AM CST
- Where
- Waukesha County, 1.47 mi SSW of Lac la Belle to 0.4 mi WNW of Mukwonago
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 43.130, -88.530
Numerous branches and trees down in the Oconomowoc area with scattered branches and trees down over the remainder of the county.
Thunderstorm Wind, Walworth
- When
- June 30, 11:25 AM CST to 12:00 PM CST
- Where
- Walworth County, 0.76 mi WNW of Delavan to 0.74 mi SE of Fontana
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.633, -88.644
Numerous branches and trees down in Delavan and Fontana. Scattered tree damage over the remainder of the county.
Thunderstorm Wind, Kenosha
- When
- June 30, 11:50 AM CST to 11:55 AM CST
- Where
- Kenosha County, 1.02 mi E of Wheatland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.600, -88.180
Several tree branches down in the Wheatland area.
Thunderstorm Wind, Kenosha
- When
- June 30, 12:03 PM CST to 12:08 PM CST
- Where
- Kenosha County, 0.51 mi E of Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.550, -88.110
Several trees down across a road.
Thunderstorm Wind, Kenosha
- When
- June 30, 12:03 PM CST to 12:08 PM CST
- Where
- Kenosha County, 0.51 mi E of Silver Lake
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.550, -88.160
Numerous large trees uprooted or snapped in half. Many power lines down.
Thunderstorm Wind, Lafayette
- When
- June 30, 4:35 PM CST to 4:40 PM CST
- Where
- Lafayette County, 0.69 mi N of Belmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.740, -90.330
Scattered branches and trees down in the Belmont area.
Thunderstorm Wind, Lafayette
- When
- June 30, 4:54 PM CST to 4:59 PM CST
- Where
- Lafayette County, 0.5 mi NNW of New Digging
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.536, -90.335
Several branches and trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 30, 20192 deaths · 1 event
- Hail and Damaging Winds in Illinois, June 30, 20191 death · $363,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Connecticut, June 30, 20191 death · $31,000 · 1 in hail · 12 events
- Heat in Iowa, June 30, 20191 death · 11 events
- Flash Flooding and Flood in West Virginia, June 30, 2019$1.1 million · 3 events
- Hail and Damaging Winds in New York, June 30, 2019$106,000 · 1 in hail · 34 events
- Damaging Winds in Iowa, June 30, 20194 injured · 87 kt wind · 44 events
- Damaging Winds in North Carolina, June 30, 2019$188,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Colorado, June 30, 20198 injured · 1.75 in hail · 5 events
- Hail and Damaging Winds in Indiana, June 30, 2019$73,000 · 1 in hail · 23 events
- Damaging Winds in Iowa, June 30, 2019$71,000 · 59 kt wind · 19 events
- Tornado and Flooding in Illinois, June 30, 201964 kt wind · 52 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842824, 842825, 842826, 842827, 842828, 842829, 842830, 842833, 842834, 842831, 842835, 842839, 842836, 842838, 842841, 842842, 842843, 842844, 842845, 842816, 842817.